Hail, Hardeman
- When
- April 20, 8:08 PM CST
- Where
- Hardeman County, 2.07 mi S of Goodlett
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.310, -99.880
A cluster of severe storms developed over the Texas Panhandle and migrated eastward into western north Texas during the evening. A few severe hail reports were received with this activity.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A cluster of severe storms developed over the Texas Panhandle and migrated eastward into western north Texas during the evening. A few severe hail reports were received with this activity.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 20, 7:11 PM CST, 57 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 811 PM CDT SUN APR 20 2014 .UPDATE... ADJUSTED RAIN CHANCES THIS EVENING...MAINLY TO INCREASE THEM ACROSS WESTERN OKLAHOMA AND DECREASE THEM ALONG THE I-35 CORRIDOR. && .DISCUSSION... A FEW SEVERE STORMS WILL CONTINUE THROUGH AROUND 10 PM ACROSS FAR SOUTHWESTERN OKLAHOM AND NORTHERN WESTERN NORTH TEXAS. A FEW ROTATING SUPERCELLS CONTINUE FROM NEAR CHILDRESS TO ELDORADO. LARGE HAIL REMAINS THE BIGGEST HAZARD...THOUGH AN INCREASE IN LOW LEVEL SHEAR MAY SUGGEST A LOW END TORNADO THREAT AT TIMES FOR NEXT HOUR. THESE STORMS ARE EXPECTED TO WEAKEN WITH THE LOSS OF DAYTIME HEATING. ALSO...THEY MOVE EAST INTO A MORE STABLE ATMOSPHERE. THE SEVERE THREAT SHOULD REMAIN WEST OF WICHITA FALLS AND LAWTON. LINE OF STORMS FROM NEAR ERICK TO WOODWARD CONTINUE TO DIMINISH AS IT MOVES EAST INTO COOLER AND MORE STABLE AIR. THIS LINE SHOULD STAY BELOW SEVERE LIMITS. ALONG THE I-35 CORRIDOR...NO STRONG OR SEVERE STORMS ARE EXPECTED. WEAKENING SHOWERS AND FEW STORMS MAY MOVE INTO THESE AREAS TOWARDS OR AFTER MIDNIGHT. PRODUCTS HAVE BEEN UPDATED. MBS && .PREV DISCUSSION... /ISSUED 657 PM CDT SUN APR 20 2014/ DISCUSSION... A FEW SEVERE STORMS WITH HAIL REMAIN POSSIBLE THIS EVENING. ONE SUPERCELL WITH VERY LARGE HAIL CONTINUES BETWEEN HOLLIS AND QUANAH AND WILL CONTINUE TO MOVE EAST AND SOUTHEAST. A LINE OF STORMS OVER FAR WESTERN OKLAHOMA WILL MOVE EAST THIS EVENING. ALL STORMS SHOULD WEAKEN OVER THE NEXT FEW HOURS AS THEY ENCOUNTER WEAKER INSTABILITY TO THE EAST. A FEW HAIL REPORTS CAN BE EXPECTED THROUGH 9 OR 10 PM. AVIATION DISCUSSION FOR THE 00Z TAFS IS BELOW AS WELL. AVIATION... HAVE LOW CONFIDENCE IN THE TAFS THROUGH 18Z. TSRA OVER WESTERN OKLAHOMA WILL MOVE EAST AND WEAKEN OVER THE NEXT FEW HOURS. WIDESPREAD IFR OR LOWER CONDITIONS MAY DEVELOP ACROSS THE AREA 02-10Z. ADDED MENTION AT MANY SITES. A COLD FRONT WILL MOVE THROUGH THE AREA 12-21Z...BRINGING A WIND SHIFT TO THE NORTH AND A SLOW IMPROVEMENT IN CONDITIONS. MBS PREV DISCUSSION... /ISSUED 253 PM CDT SUN APR 20 2014/ DISCUSSION... LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO SPREAD NORTHEAST FROM WESTERN NORTH TEXAS INTO SOUTHERN AND PARTS OF CENTRAL OKLAHOMA LATE THIS AFTERNOON. NO SEVERE WEATHER EXPECTED WITH THIS BATCH OF ELEVATED STORMS. STORMS DEVELOPING TX PANHANDLE WILL POSE A MARGINAL SEVERE HAIL RISK INTO THE EARLY EVENING...AS WILL ANY STORMS THAT CAN FORM FARTHER SOUTH TOWARD LUBBOCK/MIDLAND. PRIMARY AREAS THAT WILL WILL NEED TO MONITOR FOR THIS POSSIBILITY ARE WESTERN NORTH TEXAS AND THE SOUTHWEST-QUARTER OF OKLAHOMA. IF WE CAN GET COMPLEX OF STORMS TO FORM LATE THIS AFTERNOON AND EVENING JUST OFF TEXAS HIGH PLAINS SHOULD MAINTAIN ITSELF THROUGH THE NIGHT AS TROUGH PROGRESSES SLOWLY OVER THE REGION. BETTER FLOW AND MOISTURE WILL RESIDE ACROSS SOUTHERN OKLAHOMA WHICH WILL BE AREA WITH HIGHEST CHANCES FOR APPRECIABLE RAINFALL...WITH CHANCES DECREASING AS YOU GO NORTH INTO CENTRAL/NORTHERN OKLAHOMA. NEXT MAIN CHANCE FOR STRONG AND SEVERE STORMS WILL BE WEDNESDAY. MODELS AGREE ON DRYLINE EVENT LATE WEDNESDAY ACROSS WESTERN PARTS OF OKLAHOMA INTO ADJACENT PARTS OF NORTH TEXAS...SPREADING EAST WEDNESDAY NIGHT OVER MUCH OF REGION AS WEAK FRONT PUSHES THROUGH OKLAHOMA AND NORTH TEXAS. THIS FRONT PROGD TO RETURN NORTHWARD LATE THURSDAY AND LINGER OVER OR CLOSE TO THE BODY OF OKLAHOMA INTO NEXT WEEKEND. ALTHOUGH WE WILL HAVE S/WV RIDGING OVER THE REGION AHEAD OF NEXT MAIN TROUGH...DIURNALLY DRIVEN SHOWERS AND STORMS MAY OCCUR. MORE SIGNIFICANT STORM DEVELOPMENT CURRENTLY APPEARS TO BE NEXT WEEKEND AS HIGH AMPLITUDE TROUGH APPROACHES. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 60 77 55 80 / 60 50 10 0 HOBART OK 60 79 54 81 / 70 20 0 0 WICHITA FALLS TX 61 80 56 83 / 60 20 10 0 GAGE OK 56 79 50 80 / 70 10 0 0 PONCA CITY OK 58 77 50 80 / 60 40 10 0 DURANT OK 60 76 58 80 / 70 50 30 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/17
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 721 PM CDT SUN APR 20 2014 OKZ004>048-050>052-TXZ083>090-220000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 721 PM CDT SUN APR 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT .THUNDERSTORMS... A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH 10 PM THIS EVENING...MAINLY IN FAR SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS...INCLUDING THE ALTUS...QUANAH...VERNON...AND FREDERICK AREAS. THE PRIMARY HAZARD IS LARGE HAIL UP TO TENNIS BALL SIZE. STORMS WILL DIMINISH IN COVERAGE AND INTENSITY AFTER 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY .THUNDERSTORMS... SHOWERS AND THUNDERSTORM WILL BE POSSIBLE MONDAY...MAINLY DURING THE MORNING AND EARLY AFTERNOON. NO SEVERE STORMS ARE EXPECTED. THERE WILL BE AT LEAST A SLIGHT CHANCE OF STORMS AGAIN FROM WEDNESDAY THROUGH SATURDAY. THE GREATEST RISK OF SEVERE STORMS WILL BE ON WEDNESDAY. .FIRE WEATHER... ON WEDNESDAY AFTERNOON...WARM AND WINDY WEATHER WILL ELEVATE THE RISK OF WILDFIRES...MAINLY OVER WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. HOWEVER...RELATIVE HUMIDITIES ARE EXPECTED TO DROP ONLY INTO THE RANGE OF 30 TO 50 PERCENT. THURSDAY WILL BE MUCH DRIER...BUT WIND SPEEDS WILL DROP INTO THE RANGE OF 5 TO 15 MPH. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
726 PM CDT SUN APR 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 3 NE ELDORADO 34.50N 99.61W
04/20/2014 E1.75 INCH JACKSON OK TRAINED SPOTTER
&&
JPIKEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
735 PM CDT SUN APR 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL 2 S HOLLIS 34.66N 99.92W
04/20/2014 E1.00 INCH HARMON OK PUBLIC
&&
JPIKEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
746 PM CDT SUN APR 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 3 NW ELDORADO 34.50N 99.69W
04/20/2014 E2.00 INCH JACKSON OK PUBLIC
&&
JPIKEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
804 PM CDT SUN APR 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL OLUSTEE 34.55N 99.42W
04/20/2014 E1.00 INCH JACKSON OK AMATEUR RADIO
RELAYED BY EM
&&
JPIKESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
824 PM CDT SUN APR 20 2014
OKZ036-037-210215-
TILLMAN OK-JACKSON OK-
824 PM CDT SUN APR 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TILLMAN AND
NORTHEASTERN JACKSON COUNTIES UNTIL 915 PM CDT...
AT 821 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OLUSTEE...
MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
LAT...LON 3481 9922 3472 9915 3471 9916 3470 9914
3458 9905 3451 9942 3461 9949
TIME...MOT...LOC 0121Z 245DEG 22KT 3458 9937SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
827 PM CDT SUN APR 20 2014
OKZ021-210215-
BECKHAM OK-
827 PM CDT SUN APR 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BECKHAM COUNTY UNTIL
915 PM CDT...
AT 824 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
TEXOLA...MOVING EAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
LAT...LON 3522 10000 3527 9978 3504 9978 3504 9979
3503 10000
TIME...MOT...LOC 0124Z 264DEG 18KT 3512 9997The Altus AFB radar (KFDR), 83 km away, was scanning. The volume nearest the first event began at 02:06 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 510250, 510251.